Printer Friendly

Tagamet patients should beware of tyramine.

Tagamet Patients Should Beware Of Tyramine

A 77-year-old woman who was taking cimetidine (Tagamet) for more than three years for treatment of a hiatus hernia began to complain of severe headaches and sudden rise of blood pressure.

Investigation revealed that the patient had consumed a cup of beef-extract drink and cheddar cheese, both rich in the amino acid tyramine. By reducing the dosage of Tagamet and changing to a very low tyramine diet, her headaches subsided and blood pressure returned to normal.

The attending physicians believe a possible explanation for the reactions is that Tagamet interfered with normal liver elimination of tyramine. (Reported in the Drug Intelligence and Clinical Pharmacy Journal 21:219:2/87.)
COPYRIGHT 1990 Vegetus Publications
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 1990 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Title Annotation:drug interferes with normal liver elimination of tyramine
Publication:Nutrition Health Review
Date:Sep 22, 1990
Words:115
Previous Article:Some tea and wine may cause cancer.
Next Article:Younger generation grazers, not diners.
Topics:


Related Articles
Obscure brain chemicals draw new attention.
Transdermal MAO Inhibitor Appears Safe Without Dietary Restrictions.
Introduction. (MAO Inhibitors Revisited).
New MAO Inhibitors Offer Reversibility, Selectivity. (MAO Inhibitors Revisited).
FDA panel backs selegiline patch for depression.
Patch approval: 'big moment' in psychopharm: resistant depression patients may benefit.
MAO inhibitor is approved for Parkinson's.

Terms of use | Copyright © 2016 Farlex, Inc. | Feedback | For webmasters